Skip to content

The Aftermath

August 11, 2014

I raced to the doctor this morning after a last-minute appointment change on their part.

Here are the highlights of the appointment:

  • My disease is pretty much out of control right now.
  • That lovely rash on my legs was definitely related to vascular problems.  The steroids took care of it.
  • I am apparently the only person on the planet who loses weight while taking massive doses of steroids.  I miss having an appetite.
  • I need to change/increase/add to my medication to get this disease back under control.
  • This is going to be very, very expensive.  VERY EXPENSIVE.  There are insurance complications because this is a rare disease and insurance companies don’t have lists of approved drugs for it.  There is not enough information out there to make this an easy approval.
  • This is going to be inconvenient.  I will have to deliver myself to the hospital for infusions lasting 3-6 hours.  I don’t live near the hospital (40-50 minutes away with traffic).  I have a full work/travel schedule and will have to find time to make this happen.
  • This drug is another chemotherapy drug.  There are some dreadful side effects and risks.  The doctor feels that my disease has progressed to the point where the risks are worth it.

Other than the appointment being today rather than tomorrow, nothing that happened today was a surprise.  I had done a lot of research before the appointment and knew what was coming.   It was my hope that I could return home this afternoon, reclaim my house from last week’s business trip absence, and bury myself in my home office to get caught up on the old and prepared for the new.

So why do I just feel like sitting here and crying?

Advertisements

From → Uncategorized

3 Comments
  1. Barbara Raatzs permalink

    Oh my you were right to the money on this one… Wish I could help… I don’t know what to say but I wish I could do some of this for you… Love you

  2. Carole Boshart permalink

    Here I do not know you/your name. But on the Facebook page for RP we “know” each other. I will look for a post that I think is you, but if I can’t “find” you blessings and hugs as you deal with this. We RP’ers all have a long road to go and there is difficult stuff, tearful stuff, heartrending stuff! And yet we try to live our lives as best we can; and when it is not our “best” we cry on each other’s shoulders. You know your friends are there for you! And we will be there every step of the way!!

  3. Jana permalink

    I also loose appetite on steroids. Strange.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: